Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 29, 2024, 3:37 AM CDT for 13 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2024, 3:37 AM CDT (08:37 UTC)
- Expired
- May 29, 2024, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3033 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -4.8
The text
As transmitted.
544 WWUS74 KCRP 290837 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 337 AM CDT Wed May 29 2024 TXZ229>232-239>241-291100- /O.NEW.KCRP.WI.Y.0013.240529T0837Z-240529T1100Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Including the cities of Cotulla, Pawnee, Orvil, Benavides, Alice, Cross, Tilden, Loma Alta, Skidmore, George West, Bruni, San Diego, Premont, Three Rivers, Laredo, Orange Grove, Pettus, Calliham, Beeville, Encinal, and Freer 337 AM CDT Wed May 29 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southeast winds around 20 to 30 mph with gusts up to 45 mph. * WHERE...Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen, and Webb Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ANM
1 follow-up statement
441 WWUS74 KCRP 290921 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 421 AM CDT Wed May 29 2024 TXZ242>246-342>346-442-443-447-291200- /O.EXB.KCRP.WI.Y.0013.000000T0000Z-240529T1200Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-Coastal Refugio-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Bishop, Taft, Kingsville, Rockport, Aransas Pass, Loyola Beach, Portland, Holiday Beach, Fulton, Bayside, Riviera, Port Aransas, Woodsboro, Sinton, Tuloso, Robstown, Ricardo, Flour Bluff, Mathis, Corpus Christi, Ingleside, Austwell, Refugio, and Odem 421 AM CDT Wed May 29 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...A portion of south Texas. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ229>232-239>241-291100- /O.CON.KCRP.WI.Y.0013.000000T0000Z-240529T1100Z/ La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Including the cities of Cotulla, Pawnee, Orvil, Benavides, Alice, Cross, Tilden, Loma Alta, Skidmore, George West, Bruni, San Diego, Premont, Three Rivers, Laredo, Orange Grove, Pettus, Calliham, Beeville, Encinal, and Freer 421 AM CDT Wed May 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen, and Webb Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ANM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 12:48 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 29, 12:48 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1248 AM CDT Wed May 29 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 1229 AM CDT Wed May 29 2024 The Severe Thunderstorm Watch has been expanded to include Kleberg and Nueces Counties as well as the adjacent bays, waterways and coastal waters through 2 AM. A few strong to severe thunderstorms are ongoing, with very strong winds being the primary hazard (60 knots or higher). Storms are progged to continue on an eastward trajectory through the night, with a few storms building behind the main bands. A sharp pressure gradient has developed leading to gusty winds across the western zones in the wake of the stronger thunderstorms. Wind gusts to 35 knots are ongoing across Webb and LaSalle counties, and this trend is expected eastward later on. Although the severe threat may dwindle through the night, isolated thunderstorms are likely to linger through daybreak today. Drier conditions are expected this afternoon. && .UPDATE... Issued at 938 PM CDT Tue May 28 2024 A Severe Thunderstorm Watch remain in effect through 2 AM for the Brush Country and Coastal Plains. As of writing, there is a severe warned storm pushing across the Rio Grande into Laredo. Damaging winds and large hail will be the main threats as this system moves east. In addition to the severe threat, rain rates from 2-4"/hr may cause some localized ponding in poor drainage areas. Soils should be able to handle the rainfall but we will continue to monitor for any flooding issues. && .SHORT TERM... (Tonight through Wednesday night) Issued at 118 PM CDT Tue May 28 2024 Key Messages: - Low to medium chance of strong to severe thunderstorms tonight - Cooler temperatures Wednesday, though Heat Advisories may still be necessary - Low chance of thunderstorms Wednesday An ongoing MCS continues to bear down on southeast Texas, pushing outflow boundaries toward and, eventually across, South Texas. Showers and thunderstorms have begun to develop just north of Victoria County along one of these boundaries. Storms appear to be relatively weak at this point, but instability, high moisture, and steep lapse rates could contribute to more convective enhancement across our area. The greater chance for convection is likely later tonight as more storms develop over the west and move across the Brush Country/Coastal Plains. Damaging winds will be the greatest threat from thunderstorms, followed by large hail. While tornados seem unlikely, there is still a very small chance that we could have one occur. Showers and storms will continue into Wednesday, though severe weather is unlikely. Temperatures will cool for tomorrow, with heat index values ranging from 102-109 over most of the area. Those in the western Brush Country and over the southern inland Coastal Bend may yet experience heat index values of 110-112 Wednesday afternoon. Continue to practice heat safety! While it will be slightly cooler, frequent breaks, drinking lots of water, and wearing light, loose clothing will be important to keeping safe. &&MPH .LONG TERM... (Thursday through next Monday) Issued at 118 PM CDT Tue May 28 2024 Key Messages: - Moderate to extreme heat related impacts continue this week through early next week. A mid-level ridge positioned over Mexico extending over South Texas is expected to be the main weather influencer over the long-term period. Daily weather through the end of this week, expecting hot and muggy conditions to continue with low rain/storm chances around (20-30%) as several upper and mid-level disturbances move around the periphery of the high but mostly stay north of our CWA. Then for the remainder of the forecast, dry conditions are progged with silent PoP's <15% chance of showers/thunderstorms. Low-level onshore flow, and a southwesterly/northwesterly flow in the mid-levels will advect drier air over the region will allow for warmer temperatures. As a result, moderate to extreme heat related impacts will continue despite a slight yet brief "cool-down" of surface temperatures. Afternoon highs will climb into the 90-105 degree range for the period. Heat indices will mainly hover between 105-110 into next week, heat indices early next week could hit at least 115 degrees but confidence is low at this time. Dewpoints mainly stay in the mid to upper 70s will make it feel like full blown summer in May. Additional Heat Advisories/Excessive Heat Warnings may be warranted and are more likely the beginning of next week. Regardless, the prolonged heat lessens the body's ability to recover and becomes less tolerant to hot conditions. In addition to the heat, haze from fires down in Mexico continue to impact our area which can result in respiratory issues especially for sensitive groups. Expecting the haze to continue until the fires have been extinguished or if the southerly low-level flow changes directions (i.e. north). Please take pre-cautions to protect yourself when outdoors for prolonged periods. && .AVIATION... (06Z TAFS) Issued at 1229 AM CDT Wed May 29 2024 Showers and thunderstorms are making their way across area terminals this morning in response to a passing mid level disturbance. This has lead to poor aviation conditions across sites with ceilings and visibilities falling to MVFR/IFR levels. The activity will continue on an eastward progression over the next several hours, but strong winds are developing behind it in response to a very strong pressure gradient. A few of the storms have become strong to severe, and a Severe Thunderstorm Watch remains in effect through 07Z. Even when the stronger storms clear out, isolated lightning remains possible through near daybreak today. Drier conditions and VFR levels are forecast to return past 12Z this morning. Breezy afternoon winds are also in the forecast. && .MARINE... Issued at 118 PM CDT Tue May 28 2024 Weak to moderate onshore flow is expected through Wednesday night before strengthening to moderate to strong levels Thursday. There is a low to moderate chance of showers and thunderstorms today through Wednesday. A few storms could be strong to severe tonight. Mostly moderate conditions expected to persist into next week. However, moderate to strong levels may occur at times towards the end of this week. There's a low to chance of up to 20-25% for showers and thunderstorms each day through the end of the week over the waters. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 93 80 92 / 20 20 10 10 Victoria 76 92 77 91 / 30 30 10 30 Laredo 78 102 79 102 / 10 10 10 10 Alice 77 96 79 97 / 20 20 10 10 Rockport 81 90 81 90 / 30 20 10 20 Cotulla 77 100 79 100 / 20 10 20 10 Kingsville 78 95 79 94 / 20 20 10 10 Navy Corpus 81 91 82 90 / 30 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...LS/77 LONG TERM....BF/80 AVIATION...ANM/88
In the hours before
Special weather statement, May 29, 1:50 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
150 AM CDT Wed May 29 2024
TXZ243>246-343>346-442-443-290730-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Nueces Islands TX-Coastal Aransas TX-
Aransas Islands TX-
150 AM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ARANSAS...SOUTHEASTERN
NUECES...EASTERN SAN PATRICIO AND SOUTH CENTRAL REFUGIO COUNTIES
THROUGH 230 AM CDT...
At 149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Texas A&M University Corpus Christi, or near Corpus Christi, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Ingleside,
Aransas Pass, Gregory, Ingleside On The Bay, Bayside, Flour Bluff,
Palm Harbor, Corpus Christi North Beach, Kings Crossing Subdivision,
Padre Balli Park, Bay Area Medical Center, Spohn Hospital South,
Texas A&M University Corpus Christi, Waldron Field, and La Palmera
Mall.
This includes the following highways...
Interstate 37 between mile markers 1 and 4.
US Highway 181 between mile markers 632 and 648.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2769 9752 2823 9726 2799 9681 2765 9707
2751 9722
TIME...MOT...LOC 0649Z 209DEG 33KT 2775 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TCLocal storm report, May 29, 2:16 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
216 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM Tstm Wnd Gst 1 S Portland 27.87N 97.33W
05/29/2024 M43 MPH San Patricio TX Mesonet
Weather Flow Mesonet site.
&&Local storm report, May 29, 2:27 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
227 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Tstm Wnd Gst 2 SSW Ingleside 27.84N 97.21W
05/29/2024 M39 MPH San Patricio TX Trained Spotter
Measured by personal weather station.
&&
JMSpecial weather statement, May 29, 2:27 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
227 AM CDT Wed May 29 2024
TXZ245-345-447-290815-
Calhoun Islands TX-Coastal Aransas TX-Aransas Islands TX-
227 AM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ARANSAS AND SOUTH
CENTRAL CALHOUN COUNTIES THROUGH 315 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Key Allegro, or 7 miles southeast of Rockport, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockport and Key Allegro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2811 9667 2790 9688 2785 9699 2800 9710
2824 9678 2834 9665 2834 9664 2835 9665
2836 9663 2834 9662 2833 9660 2820 9650
TIME...MOT...LOC 0727Z 236DEG 34KT 2797 9698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ANMLocal storm report, May 29, 3:11 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
311 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Tstm Wnd Gst 8 ESE Ingleside 27.81N 97.09W
05/29/2024 M38 MPH Nueces TX Mesonet
Weather Flow mesonet site at Mustang Island
Moorings.
&&
JMLocal storm report, May 29, 3:21 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
321 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM Tstm Wnd Gst 3 SSE Gregory 27.88N 97.27W
05/29/2024 M39 MPH GMZ232 TX Official NWS Obs
NOAA CO-OPS site at La Quinta Channel.
&&
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 64 min |
| May 28, 9:21 PM CDT | Special Weather Statement | CRP | La Salle | 39 min |
| May 28, 10:01 PM CDT | Areal Flood Advisory | CRP | Webb | 119 min |
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 66 min |
| May 28, 10:53 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Webb | 52 min |
| May 28, 10:58 PM CDT | Special Marine Warning | CRP | 69 min | |
| May 28, 11:01 PM CDT | Special Weather Statement | CRP | McMullen | 29 min |
| May 28, 11:50 PM CDT | Special Weather Statement | CRP | Duval | 25 min |
| May 29, 12:01 AM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 44 min |
| May 29, 12:20 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 40 min |
| May 29, 12:57 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Duval, Jim Wells, Live Oak, Nueces, San Patricio | 21 min |
| May 29, 1:20 AM CDT | Special Weather Statement | CRP | San Patricio | 25 min |
| May 29, 1:22 AM CDT | Special Weather Statement | CRP | Nueces | 23 min |
| May 29, 1:47 AM CDT | Special Marine Warning | CRP | 43 min | |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Aransas | 40 min |
| May 29, 2:03 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 15 min |
| May 29, 2:24 AM CDT | Special Marine Warning | CRP | 66 min | |
| May 29, 2:27 AM CDT | Special Weather Statement | CRP | Aransas | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.